High Surf, St. Johns
- When
- September 26, 12:00 AM EST to September 28, 11:59 PM EST
- Where
- St. Johns forecast zone
- Reported by
- EMERGENCY MANAGER
Significant beach erosion occurred along the St. Johns county coastline.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS JAX wrote it up.
Significant beach erosion occurred along the St. Johns county coastline. Many places had 14-20 feet of shoreline lost and some areas had up to 30 feet of shorelines lost.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Sep 25, 7:30 PM EST, 4 hours 30 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
830 PM EDT SAT SEP 25 2004
...HURRICANE JEANNE TO AFFECT AREA LATE TONIGHT INTO MONDAY
MORNING...
.SHORT TERM...OUTER RAINBANDS FROM HURRICANE JEANNE CONTINUE TO MOVE
ONSHORE WITH THE BEST SIGNATURES GENERALLY WITHIN THE TORNADO WATCH
BOX LOCATED OVER THE SOUTHEAST PORTION OF THE CWA. FOR NOW...IT
APPEARS WE HAVE A MUCH DRIER ATMOSPHERE STARTING OUT THAN WAS THE
CASE WITH FRANCES OR EVEN IVAN. THIS HAS TEMPERED THE SHOWER ACTIVITY
IN THE RAINBANDS NORTH OF THE MAIN CIRCULATION CENTER. THEREFORE...
EXPECT THIS TREND TO CONTINUE INTO THE OVERNIGHT HOURS WITH ONLY
ISOLATED CELLS CAPABLE OF SEVERE WEATHER. AS WE GO INTO SUNDAY...
HOWEVER...AND JEANNE BEGINS TO LIFT NORTHWEST...THE MID LEVELS OF THE
ATMOSPHERE SHOULD MOISTEN UP CONSIDERABLY...AND YET ENOUGH DRY AIR
WILL BE ENTRAINED TO CREATE A GOOD MOISTURE GRADIENT AND THIS
WILL ENHANCE THE TORNADO THREAT THROUGH THE COURSE OF THE DAY. WILL
KEEP FLOOD WATCH GOING AS MUCH UNCERTAINTY EXISTS WITH RESPECT TO
RAINFALL AMOUNTS. A FURTHER WESTWARD TRACK MAY FAVOR LESS RAINFALL
FOR THE EASTERN ZONES...BUT THIS MAY ALSO ALLOW A FETCH OF MOISTURE
OFF APALACHEE BAY TO DEVELOP BY MONDAY LEADING TO ADDITIONAL RAINFALL
OVER THE SOUTHERN ZONES.
AS FAR AS THE HURRICANE WARNINGS/WATCHES AS WELL AS INLAND WATCHES
AND WARNINGS...CURRENT BREAKUP LOOKS IN GOOD SHAPE. WILL NEED TO
MONITOR THE NEXT UPDATE FROM NHC AS TO WHETHER TO UPGRADE THE
INLAND GEORGIA ZONES FROM AN INLAND TROPICAL STORM WATCH TO A
WARNING. LATEST ADVISORY HAS WINDS DIMINISHING PRIOR TO REACHING
GEORGIA ZONES...BUT AS STATED NO CHANGES FOR NOW.
FOR THE ZONE UPDATE...WILL NEED TO UPDATE FIRST PERIOD TO ACCOUNT
FOR SLIGHTLY QUICKER INITIATION OF TROPICAL STORM FORCE WINDS.
OTHERWISE FORECAST IN GOOD SHAPE AND NO CHANGES PLANNED.
.MARINE...ST AUGUSTINE C-MAN HAS NE WINDS 31G34KT AND THE
BUOY LIKEWISE IS GUSTING TO 30 KNOTS WITH 16 FT SEAS. NOT MUCH
CHANGE NEEDED FOR THE UPDATE WITH WATCHES AND WARNINGS PENDING NHC
CONFERENCE CALL.
&&
.JAX WATCHES/WARNINGS/ADVISORIES...
FL...HUR WARNING ST. AUGUSTINE SOUTH.
HUR WATCH NORTH OF ST.AUGUSTINE TO FERNANDINA BEACH.
TROPICAL STORM WARNING NORTH OF ST. AUGUSTINE TO FERNANDINA
BEACH.
INLAND HUR WIND WARNING...PUTNAM...MARION.
INLAND TS WIND WARNING BAKER...BRADFORD...COLUMBIA...GILCHRIST.
HAMILTON...SUWANNEE...UNION...CLAY...ALACHUA.
TORNADO WATCH MARION...PUTNAM...FLAGLER...ST JOHNS.
FLOOD WATCH UNTIL NOON MONDAY.
GA...HUR WATCH ALTAMAHA SOUND TO FERNANDINA BEACH.
TROPICAL STORM WARNING ALTAMAHA SOUND TO FERNANDINA BEACH.
FLOOD WATCH UNTIL NOON MONDAY.
INLAND TS WIND WATCH INTERIOR SE GA.
&&
JTDHAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL 1109 PM EDT SAT SEP 25 2004 FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-261000- ALACHUA-APPLING-ATKINSON-BACON-BAKER-BRADFORD-BRANTLEY- CAMDEN (COASTAL)-CAMDEN (INLAND)-CHARLTON-CLAY-CLINCH-COFFEE- COLUMBIA-DUVAL-ECHOLS-FLAGLER-GILCHRIST-GLYNN (COASTAL)- GLYNN (INLAND)-HAMILTON-JEFF DAVIS-MARION-NASSAU-PIERCE-PUTNAM- ST JOHNS-SUWANNEE-UNION-WARE-WAYNE- 1109 PM EDT SAT SEP 25 2004 THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA. .DAY ONE...REMAINDER OF TONIGHT... ...HURRICANE WARNING FROM ST. AUGUSTINE SOUTHWARD... ...TROPICAL STORM WARNING FROM NORTH OF ST. AUGUSTINE FLORIDA TO ALTAMAHA SOUND IN SOUTH GEORGIA... ...INLAND HURRICANE WIND WARNING FOR PUTNAM AND MARION COUNTIES... ...INLAND TROPICAL STORM WIND WARNING FOR ALACHUA...BAKER... BRADFORD...CLAY...COLUMBIA...GILCHRIST...HAMILTON...SUWANNEE...AND UNION COUNTIES... ...HURRICANE WATCH FROM NORTH OF ST. AUGUSTINE FLORIDA TO ALTAMAHA SOUND IN SOUTH GEORGIA... ...INLAND TROPICAL WIND WATCH FOR APPLING...ATKINSON...BACON... BRANTLEY...CHARLTON...CLINCH...COFFEE...ECHOLS...JEFF DAVIS... PIERCE...WARE AND WAYNE COUNTIES... ...TORNADO WATCH IN EFFECT UNTIL 6 AM EDT FOR MARION...PUTNAM... ST. JOHNS AND FLAGLER COUNTIES AND ADJACENT COASTAL WATERS... ...FLOOD WATCH FOR SOUTHEAST GEORGIA AND NORTHEAST FLORIDA... ...SEVERAL RIVERS STILL ABOVE FLOOD STAGE... PLEASE REFER TO THE LATEST HURRICANE LOCAL STATEMENT FROM THE NATIONAL WEATHER SERVICE OFFICE IN JACKSONVILLE FOR DETAILS ON IMPACTS FROM HURRICANE JEANNE. A TORNADO WATCH IS IN EFFECT UNTIL 6 AM EDT FOR MARION... PUTNAM...ST. JOHNS AND FLAGLER COUNTIES AND ADJACENT COASTAL WATERS. SEVERAL AREA RIVERS REMAIN ABOVE FLOOD STAGE. PLEASE REFER TO THE LATEST RIVER FLOOD STATEMENTS FOR MORE INFORMATION. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... HURRICANE JEANNE HAS MADE LANDFALL ON THE FLORIDA EAST COAST AND IS NOW FORECAST TO CONTINUE TO MOVE INLAND ACROSS THE FLORIDA PENINSULA AS SHE WEAKENS SUNDAY THROUGH EARLY MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED TONIGHT THROUGH SUNDAY NIGHT. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX. ZAPPE/DEESE
1 high surf. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Florida in 2004Every state in 2004This day in weather historyWarnings in Florida, September 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5420830.